Alert archive / Texas / Rip Current Statements in 2021
Rip Current Statement 48, NWS Brownsville, TX
NWS Brownsville, TX issued this rip current statement at Aug 30, 2021, 2:58 AM CDT for Kenedy County, Texas. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2021, 2:58 AM CDT (07:58 UTC)
- Expired
- Aug 30, 2021, 7:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999 WHUS44 KBRO 300758 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 258 AM CDT Mon Aug 30 2021 TXZ256-257-351-301700- /O.NEW.KBRO.RP.S.0048.210830T0758Z-210831T0000Z/ /O.EXT.KBRO.CF.S.0017.000000T0000Z-210831T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 258 AM CDT Mon Aug 30 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the, isolated minor coastal flooding. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...Through this evening. * IMPACTS...Wave run-up may occasionally approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Low tide at 3:23 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
3 follow-up statements
236 WHUS44 KBRO 300827 CCA CFWBRO Coastal Hazard Message...CORRECTED National Weather Service Brownsville TX 327 AM CDT Mon Aug 30 2021 TXZ256-257-351-301700- /O.COR.KBRO.RP.S.0048.210830T0821Z-210831T0000Z/ /O.COR.KBRO.CF.S.0017.000000T0000Z-210831T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 327 AM CDT Mon Aug 30 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH 7 PM CDT THIS EVENING... ...COASTAL FLOOD STATEMENT NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the Coastal Flood Statement, isolated minor coastal flooding. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...Through this evening. * IMPACTS...Wave run-up may occasionally approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Low tide at 3:23 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. Swim near a lifeguard. Heed the advice of lifeguards and the beach patrol. Pay attention to flags and posted signs. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
548 WHUS44 KBRO 301525 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 1025 AM CDT Mon Aug 30 2021 TXZ256-257-351-310000- /O.CAN.KBRO.CF.S.0017.000000T0000Z-210831T0000Z/ /O.CON.KBRO.RP.S.0048.000000T0000Z-210831T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 1025 AM CDT Mon Aug 30 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...COASTAL FLOOD STATEMENT HAS BEEN CANCELLED... * WHAT...For the High Rip Current Risk, dangerous rip currents. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
789 WHUS44 KBRO 302349 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 649 PM CDT Mon Aug 30 2021 TXZ256-257-351-310100- /O.EXP.KBRO.RP.S.0048.000000T0000Z-210831T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 649 PM CDT Mon Aug 30 2021 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 7 PM CDT THIS EVENING... Surf waves and swell have dropped steadily through the day today as now Tropical Depression Ida continues to weaken while moving through northern Mississippi. Low to moderate rip currents will continue through late evening, so persons venturing into the surf should continue to follow safety protocols, including bringing a flotation device into the surf and remaining in shallow water if unsure of swimming ability. $$ 52/BSG
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at Aug 30, 2:58 AM CDT, 0 minutes earlier.
Area forecast discussion, Aug 30, 2:58 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 258 AM CDT Mon Aug 30 2021 .SHORT TERM (Now through Tuesday): High pressure over Texas, including Deep South Texas, is anchored between Hurricane Ida and Tropical Storm Nora over Northwest Mexico. Subsidence and a relative dry airmass associated with the ridge will provide the CWA with rain free and very hot conditions today and Tuesday. Just some passing high clouds, occasionally thick at times, but still plenty of sun to heat up the daytime to seasonal normals mid to upper 90s to lower 100s. The drier air in the mid-layers will partially mix to the surface during the day lowering dew points keeping the heat indices from going overboard. At this time, no heat advisories are expected today or Tuesday but it will still feel very hot and with highest index values running slightly higher than the ambient temperatures reaching 102-107 each afternoon. Overnight lows do not show much relief, even though the early evening may be somewhat comfortable with humidity at its minimum, dew points will likely recover steadily overnight keeping temperatures from falling below normal with mid to upper 70s the best we can do. As for the coastal impacts, Long periods swells continue to roll across the Western Gulf with buoys indicating 13-15 second periods but swell heights underachieving at a modest 4 to 6 feet. In any case, will be extending the rip current statement (High Risk) and the coastal flood statement through at least 7 pm due to this long period high energy swell. .LONG TERM (Tuesday Night through Sunday): Persistent midlevel ridging will be the theme of the long term. The center of the 500mb high will set up over central Oklahoma, helping to maintain the pattern of ridging but also allowing for low-end thunderstorm chances each day, mainly along the sea breeze during the late morning and afternoon hours. Moisture at midlevels will be a limiting factor through much of this week, precluding chances for more robust and widespread storm development. The best chances for rain or storms looks to set up across coastal areas each day through early next week. Inverted troughing may develop on Sunday which would favor higher rain chances across the CWA, but confidence remains fairly low at this time. Temperatures each day will remain near or slightly above normal to start the long term, with temperatures falling back to near seasonal normals by the weekend. This will also favor heat indices of 103-109 degrees through much of the period. && .MARINE (Now through Tuesday): Buoy 42020 has been reporting south winds 8 to 10 knots with occasional gust to 14 knots with seas shy of 4 feet with a period of 13 to 16 seconds much of the night. A long but low to moderate rolling swell train will continue to be directed towards the Lower Texas coast today with a gradual subsiding trend tonight into Tuesday as Hurricane Ida continues to move inland and weaken. With western Gulf buoys not indicating swells high enough to warrant Small Craft Advisories will cancel the Marine Weather Warning produce and substitute in Exercise Caution for the outer waters today. Otherwise, light south to southeast winds today and Tuesday with a slight sea Tuesday. Tuesday Night through Friday: The surface pressure gradient remains fairly weak across the lower Texas coastal waters through much of the period due to broad high pressure settling over the Gulf. Favorable marine conditions can be expected through the weekend with light to moderate southeast winds and lower seas. Showers and thunderstorms will be possible each day across the waters, with thunderstorms presenting themselves as the primary concern for marine interests. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 95 79 94 80 / 0 0 10 10 BROWNSVILLE 97 79 96 81 / 0 0 10 10 HARLINGEN 98 77 98 79 / 0 0 10 10 MCALLEN 100 78 101 79 / 0 0 10 10 RIO GRANDE CITY 103 77 101 78 / 10 10 10 10 SOUTH PADRE ISLAND 89 82 89 83 / 0 0 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...High Rip Current Risk through this evening for TXZ256-257-351. GM...None. && This product is also available on the web at: https://weather.gov/rgv Short Term/Aviation...59-GB Long Term/Radar...55-Adams
Hazardous weather outlook, Aug 29, 4:38 PM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 438 PM CDT Sun Aug 29 2021 TXZ248>257-351-353-302145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 438 PM CDT Sun Aug 29 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a high risk of dangerous rip currents. The potential for high surf and water run-up on the beaches will increase along the lower Texas coast tonight, especially during high tide. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents will be possible on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-302145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 438 PM CDT Sun Aug 29 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Small craft advisory conditions for the offshore Gulf waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Rip Current Statements in Texas, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.